Alert archive / Idaho / Red Flag Warnings in 2012

Red Flag Warning 24, NWS Pocatello, ID

August 7, 201210 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 7, 2012, 1:21 PM MDT for 10 counties in Idaho. It took effect at Aug 8, 2012, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 7, 2012, 1:21 PM MDT (19:21 UTC)
In effect from
Aug 8, 2012, 12:00 PM MDT
Expired
Aug 8, 2012, 8:53 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

Counties Bonneville County, ID, Butte County, ID, Clark County, ID, Custer County, ID, Fremont County, ID, Idaho County, ID, Lemhi County, ID, Madison County, ID, Teton County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 136 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 6:33 PM MDTEXCESSIVE HEAT 1045 N Rexburg, IDTHIS AFTERNOONS HIGH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4092 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS85 KPIH 071921
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
121 PM MDT TUE AUG 7 2012

...FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON AND EVENING FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR WEDNESDAY IN FIRE
WEATHER ZONES 411...475...476 AND 477...

IDZ475>477-081000-
/O.UPG.KPIH.FW.A.0010.120808T1800Z-120809T0300Z/
/O.NEW.KPIH.FW.W.0024.120808T1800Z-120809T0600Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
121 PM MDT TUE AUG 7 2012

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE ZONES 475...476 AND 477...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN 
  SAWTOOTH NF. 

* TIMING: NOON THURSDAY THROUGH MIDNIGHT. 

* THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH.

* PRECIPITATION: MOST STORMS WILL PRODUCE LESS THAN 0,05 INCHES OF
  RAIN...BUT SOME COULD PRODUCE LOCALLY HIGHER AMOUNTS. 

* IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING.
  GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON ANY
  NEW OR EXISTING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-081000-
/O.NEW.KPIH.FW.W.0024.120808T1800Z-120809T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
121 PM MDT TUE AUG 7 2012

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE ZONE 411...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND
  SNAKE RIVER RANGE/TARGHEE NF. THE HIGHEST THREAT IS EXPECTED
  FROM AROUND ISLAND PARK WESTWARD. 

* TIMING: NOON THURSDAY THROUGH MIDNIGHT. 

* THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH.

* PRECIPITATION: MOST STORMS WILL PRODUCE LESS THAN 0,05 INCHES OF
  RAIN...BUT SOME COULD PRODUCE LOCALLY HIGHER AMOUNTS. 

* IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING.
  GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON ANY
  NEW OR EXISTING FIRES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
492 
WWUS85 KPIH 071959 CCA
RFWPIH

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
156 PM MDT TUE AUG 7 2012

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FROM
NOON WEDNESDAY TO MIDNIGHT FOR FIRE WEATHER ZONES 411...475...476
AND 477...

IDZ475>477-081045-
/O.UPG.KPIH.FW.A.0010.120808T1800Z-120809T0300Z/
/O.NEW.KPIH.FW.W.0024.120808T1800Z-120809T0600Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
156 PM MDT TUE AUG 7 2012

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE ZONES 475...476 AND 477...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST RIVER 
  RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH RANGE/NORTHERN 
  SAWTOOTH NF. 

* TIMING: NOON THURSDAY THROUGH MIDNIGHT. 

* THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH.

* PRECIPITATION: MOST STORMS WILL PRODUCE LESS THAN 0,05 INCHES OF
  RAIN...BUT SOME COULD PRODUCE LOCALLY HIGHER AMOUNTS. 

* IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING.
  GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON ANY
  NEW OR EXISTING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-081045-
/O.NEW.KPIH.FW.W.0024.120808T1800Z-120809T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
156 PM MDT TUE AUG 7 2012

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE ZONE 411...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT MDT
WEDNESDAY NIGHT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND
  SNAKE RIVER RANGE/TARGHEE NF. THE HIGHEST THREAT IS EXPECTED
  FROM AROUND ISLAND PARK WESTWARD. 

* TIMING: NOON THURSDAY THROUGH MIDNIGHT. 

* THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED DRY THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH.

* PRECIPITATION: MOST STORMS WILL PRODUCE LESS THAN 0,05 INCHES OF
  RAIN...BUT SOME COULD PRODUCE LOCALLY HIGHER AMOUNTS. 

* IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING.
  GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON ANY
  NEW OR EXISTING FIRES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
934 
WWUS85 KPIH 080912
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
312 AM MDT WED AUG 8 2012

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FROM NOON TODAY TO MIDNIGHT TONIGHT FOR FIRE WEATHER ZONES 411...
475...476 AND 477...

IDZ411-475>477-082115-
/O.CON.KPIH.FW.W.0024.120808T1800Z-120809T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
312 AM MDT WED AUG 8 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
ZONE 411...475...476 AND 477...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND
  SNAKE RIVER RANGE/TARGHEE NF. THE HIGHEST THREAT IS EXPECTED
  WEST OF ISLAND PARK. CENTRAL IDAHO FIRE ZONES 475...476 AND 477.

* TIMING: NOON TODAY THROUGH MIDNIGHT TONIGHT.

* THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH.

* PRECIPITATION: MOST STORMS WILL PRODUCE LIGHT PRECIPITATION 
  AMOUNTS. 

* IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING. 
  GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON 
  ANY NEW OR EXISTING FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
627 
WWUS85 KPIH 081901
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
101 PM MDT WED AUG 8 2012

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FROM NOON TODAY TO MIDNIGHT TONIGHT FOR FIRE WEATHER ZONES 409...
411...412...475...476 AND 477...

IDZ409-412-090600-
/O.EXA.KPIH.FW.W.0024.000000T0000Z-120809T0600Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
101 PM MDT WED AUG 8 2012

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 409 AND
412...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER 
  VALLEY/TWIN FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF. 

* TIMING: THROUGH MIDNIGHT TONIGHT.

* THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH.

* PRECIPITATION: MOST STORMS WILL PRODUCE LIGHT PRECIPITATION 
  AMOUNTS.

* IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING. 
  GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON 
  ANY NEW OR EXISTING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

IDZ411-475>477-090600-
/O.CON.KPIH.FW.W.0024.000000T0000Z-120809T0600Z/
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
101 PM MDT WED AUG 8 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONES 411...
475...476 AND 477...

* AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS 
  AND SNAKE RIVER RANGE/TARGHEE NF...FIRE ZONE 475 EAST SALMON 
  RIVER MOUNTAINS/SALMON NF...FIRE ZONE 476 LEMHI AND LOST 
  RIVER RANGE/CHALLIS NF...FIRE ZONE 477 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF. 

* TIMING: THROUGH MIDNIGHT TONIGHT.

* THUNDERSTORMS: WIDELY SCATTERED TO SCATTERED THUNDERSTORMS.

* OUTFLOW WINDS: GUSTS IN EXCESS OF 40 MPH.

* PRECIPITATION: MOST STORMS WILL PRODUCE LIGHT PRECIPITATION 
  AMOUNTS.

* IMPACTS: NEW FIRE STARTS DUE TO VERY DRY FUELS AND LIGHTNING. 
  GUSTY OUTFLOW WINDS WILL PRODUCE RAPID AND ERRATIC GROWTH ON 
  ANY NEW OR EXISTING FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
362 
WWUS85 KPIH 090253
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
853 PM MDT WED AUG 8 2012

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE ZONES 409...411...412...475...476 AND
477...

IDZ409-411-412-475>477-090400-
/O.CAN.KPIH.FW.W.0024.000000T0000Z-120809T0600Z/
MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
853 PM MDT WED AUG 8 2012

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE ZONES 409...411...412...475...476 AND
477...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. 

WHAT THUNDERSTORM ACTIVITY THAT HAS BEEN AROUND EASTERN IDAHO
TODAY CONTINUES TO DIMINISH THIS EVENING. EXPECT MAINLY SHOWERS
OVERNIGHT WITH A THUNDERSTORM OR TWO NOT OUT OF THE QUESTION.
NUMEROUS OUTFLOW BOUNDARIES EXIST ACROSS EASTERN IDAHO AND WILL
CONTINUE TO PRODUCE ERRATIC WINDS FOR THE NEXT LITTLE WHILE.  

$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 7, 1:18 PM MDT, 3 minutes earlier.

Area forecast discussion, Aug 7, 1:18 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
118 PM MDT TUE AUG 7 2012

.SHORT TERM...SW FLOW ALOFT OVER THE PAC NW IS BEGINNING TO PUSH
SOME MID LEVEL MOISTURE INTO NORTHERN AND WESTERN ID THIS
AFTERNOON. ISOLD TSTMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL
MTNS LATER THIS AFTERNOON AND EVENING. AS THE UPPER RIDGE AXIS
SHIFTS TO THE EAST ON WED...MORE MOISTURE WILL FLOW INTO ID AS THE
FLOW TAPS INTO MONSOON MOISTURE FIELD OVER THE SWRN US. TSTMS WILL
BECOME MORE WIDESPREAD WED AFTERNOON AND EVENING...MAINLY OVER THE
WESTERN HALF OF THE FCST AREA. TEMPS WILL PEAK AROUND 100 ON WED
IN PARTS OF THE SNAKE RIVER PLAIN.

.LONG TERM...THE UPPER RIDGE CONTINUES TO DOMINATE THE WEST THRU
THE WEEKEND. WARM TEMPS ALONG WITH MAINLY MTN TSTMS WILL CONTINUE.
THE GFS SHOWS THE RIDGE BEING SUPPRESSES SOMEWHAT AS ZONAL FLOW
BEGINS TO DOMINATE THE PAC NW EARLY NEXT WEEK. HEDGES

&&

.AVIATION...MONSOON MOISTURE WILL CONTINUE TO INCREASE OVER THE AREA
IN THE NEXT 24 HOURS. ISOLATED STORMS ARE POSSIBLE IN THE CENTRAL
MOUNTAINS AND SOUTHERN HIGHLANDS THROUGH EVENING. CHANCES INCREASE
TOMORROW OVER WESTERN HALF OF THE AREA...AFFECTING WESTERN AIRPORTS
ESPECIALLY KSUN. WE HAVE VCTS IN THE TAF FOR THEM BEING AROUND
15Z/9AM. WE ARE ALSO KEEPING SMOKE IN THE TAF DUE TO FIRES CLOSER TO
STANLEY. EXPECT SMOKE TO BE A PROBLEM AT TIMES ACROSS ALL OF EASTERN
IDAHO AS FIRES FLARE UP LOCALLY AND SMOKE DRIFTS IN FROM ELSEWHERE.
ALTHOUGH STORMS WILL BE AROUND KBYI...IT SHOULD BE ISOLATED ENOUGH
AND THE REASON WE KEPT VCTS OUT OF THE TAF. KIDA AND KPIH COULD SEE
A STORM ON OR NEAR THE AIRPORT BUT THE CHANCE IS VERY LOW.  KEYES

&&

.FIRE WEATHER...MONSOON MOISTURE WILL BE ON THE INCREASE IN THE NEXT
24 HOURS AND REMAIN THROUGH FRIDAY. SHOWERS AND STORMS WILL INCREASE
TOMORROW ESPECIALLY OVER WESTERN FIRE ZONES. COVERAGE WILL BE
ISOLATED EXCEPT IN THE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS
WHERE WIDELY SCATTERED TO SCATTERED STORMS ARE FORECAST. A RED FLAG
WARNING IS IN EFFECT FOR ZONES 411/475/476/477 FOR TOMORROW
AFTERNOON AND EVENING. THE THREAT OF STORMS WILL WANE BUT ISOLATED
ACTIVITY IS POSSIBLE ESPECIALLY ACROSS THE NORTHERN AND CENTRAL
MOUNTAINS. CHANCES RAMP UP AGAIN ON THURSDAY ACROSS THE MOUNTAINS
ESPECIALLY. WE ARE LOOKING AT LIKELY RED FLAG CONDITIONS ACROSS
PORTIONS OF ZONES 411/413/475/476 DURING THE AFTERNOON AND EVENING
HOURS. DUE TO EXISTING HEADLINES...WE WILL NOT ISSUE FOR THIS
AFTERNOON A WATCH BUT UNLESS SOMETHING CHANGES EXPECT HEADLINES FOR
THESE AREAS IN THE FUTURE. A SIMILAR SCENARIO IS EXPECTED FOR
THURSDAY NIGHT AND FRIDAY. THE ONLY QUESTION IS THE CENTRAL
MOUNTAINS WHERE MOISTURE IS UNCERTAIN. HOWEVER...RED FLAG CONDITIONS
ARE QUITE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN AND EASTERN
MOUNTAINS OTHERWISE. STORMS WILL BE MORE DRY THAT WET...WITH
DOWNBURST WINDS OVER 40 MPH POSSIBLE.  KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON WEDNESDAY TO MIDNIGHT MDT WEDNESDAY
NIGHT IDZ411-475>477.

&&
Hazardous weather outlook, Aug 7, 4:28 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
428 AM MDT TUE AUG 7 2012

IDZ017>025-031-032-081030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
428 AM MDT TUE AUG 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

EXPECT ISOLATED THUNDERSTORMS IN THE CENTRAL MOUNTAINS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY IN THE CENTRAL
MOUNTAINS AND A FIRE WEATHER WATCH IS IN EFFECT FOR FIRE WEATHER
ZONES 475...476 AND 477.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:44 PM MDTSpecial Weather StatementPIHBingham, Jefferson46 min
Aug 6, 7:30 PM MDTSpecial Weather StatementPIHBingham, Bonneville, Jefferson60 min
Aug 6, 9:27 PM MDTSpecial Weather StatementPIHTeton48 min

Nearby

Red Flag Warnings in Idaho, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.